Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 74, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 28, 2004, 5:30 AM CDT for Kaufman County, Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 5:30 AM CDT (10:30 UTC)
- Expired
- Jun 28, 2004, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 281031
FFWFTW
TXC257-467-281300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 800 AM CDT
* AT 518 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
HIGHWAY 64 NEAR REDLAND.
* LOCATIONS IN THE WARNING INCLUDE CANTON...CRANDALL...GRAND
SALINE...KAUFMAN AND VAN
THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS SOUTHERN PORTIONS OF
KAUFMAN AND VAN ZANDT COUNTIES. HEAVY RAIN HAS ALREADY FALLEN IN
AREAS THAT SAW CONSIDERABLE RAIN OVER THE WEEKEND.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. TURN AROUND...DONT DROWN.
LAT...LON 3262 9650 3238 9642 3238 9550 3248 9560
3268 9561
$$
252 follow-up statements
000
WGUS74 KFWD 281143
FFSFTW
TXC257-467-281300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 AM CDT MON JUN 28 2004
...A FLASH FLOOD WARNING CONTINUES FOR VAN ZANDT AND KAUFMAN COUNTIES
UNTIL 800 AM CDT...
THUNDERSTORMS CONTINUE ACROSS MUCH OF KAUFMAN AND VAN ZANDT
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES ISOLATED
RAINFALL TOTALS OF 3 TO 5 INCHES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
TURN AROUND...DONT DROWN.
LAT...LON 3238 9642 3253 9650 3281 9650 3283 9601
3269 9561 3248 9560 3237 9548
$$
25000
WGUS74 KFWD 281254
FFSFTW
TXC257-467-281315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 AM CDT MON JUN 28 2004
...THE FLASH FLOOD WARNING FOR VAN ZANDT AND KAUFMAN COUNTIES WILL
BE ALLOWED TO EXPIRE AT 800 AM CDT...
WHILE THE HEAVY RAIN THAT PROMPTED THE WARNING HAS DIMINISHED IN
THOSE AREAS THAT RECEIVED THE MOST SIGNIFICANT RAINFALL...ISSUES
WITH HIGH WATER AND OTHER FLOOD PROBLEMS WILL CONTINUE...WITH
THUNDERSTORMS LINGERING ACROSS THE AREA THROUGH MID-MORNING.
MOST FLOOD DEATHS OCCUR IN VEHICLES. MOTORISTS SHOULD EXERCISE
CAUTION ON THE MORNING COMMUTE. KNOW YOUR LOCATION IN RELATION TO
STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS.
DO NOT ATTEMPT TO DRIVE THROUGH HIGH WATER. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE
BARRICADES. TURN AROUND...DONT DROWN.
LAT...LON 3238 9642 3253 9650 3281 9650 3283 9601
3269 9561 3248 9560 3237 9548
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:43 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 28, 4:43 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 443 AM CDT MON JUN 28 2004 SINCE I BECAME INVOLVED IN FILLING OUT THE GRIDED DATA AND DEVELOPING THE FORECAST...CONVECTION HAS FLARED UP ALONG A STATIONARY FRONT...WHICH HAS ESSENTIALLY BECOME A WIND SHIFT LINE. THIS BOUNDARY EXTENDS FROM THE SOUTHERN DFW METROPLEX EASTWARD. WE LIKELY WILL UPDATE WITHIN THE NEXT HOUR OR TWO AND BEEF UP THE POPS IN THAT AREA FOR THIS MORNING (WE ALREADY HAD 60% IN THAT AREA FOR THIS AFTERNOON...EXPECTING FURTHER STORM FORMATION WITH AFTERNOON HEATING). THERE IS A SECOND FRONTAL BOUNDARY TO OUR NORTH IN WESTERN OKLAHOMA...AND THAT BOUNDARY SHOULD MOVE INTO NORTHWEST PORTIONS OF NORTH TEXAS THIS AFTERNOON. THE HIGHEST INSTABILITIES SHOULD REMAIN IN THE SOUTHERN AND CENTRAL ZONES...AND WE HAVE SLIGHTLY HIGHER POPS IN THESE AREAS (THAN IN THE NORTH)..ALTHOUGH CHANCE POPS COVER THE NORTHERN ZONES. CHANCE POPS CONTINUE TUESDAY...BUT WE HAVE LOWERED/KEEP THEM IN THE 20 PERCENT RANGE WEDNESDAY AND THURSDAY...AS FOCUSING BOUNDARIES AND SUBSEQUENT MOISTURE CONVERGENCE VALUES WEAKEN. VERY UNSTABLE CONDITIONS AND AN APPROACHING COOL FRONT FRIDAY RESULT IN A UPSURGE OF THUNDERSTORMS AGAIN. UNCERTAINTY IS HIGH THAT FAR INTO THE FUTURE...BUT THE GFS PAINTS VERY UNSTABLE CONDITIONS IN NORTHWEST SECTIONS OF THE AREA...WITH DOUBLE DIGIT LIFTED INDICES. THE FRONT MOVES INTO THE SOUTHERN ZONES SATURDAY...AND WE HAVE MOVED THE HIGHER POPS SOUTHWARD INTO THE CENTRAL AND EASTERN ZONES. NORTHWEST FLOW STRENGTHENS OVER THE WEEKEND...AND THE FRONT BECOMES ORIENTED NNW TO SSE ACROSS THE EASTERN ZONES...WHERE WE HAVE PLACED THE HIGHEST POPS ON SUNDAY. THUS...THE VERY ACTIVE PATTERN SHOULD CONTINUE...AT LEAST THROUGH JULY 4TH. THERE COULD BE THREATS OF HEAVY RAINFALL THROUGH THE WEEK...ALTHOUGH LACK OF KNOWLEDGE OF WHERE CONVECTIVE OUTFLOW BOUNDARIES BECOME ESTABLISHED EACH DAY RENDER AN EXTENDED FORECAST OF THIS SORT (LOCATION OF HEAVY RAINFALL) IMPOSSIBLE AT THE CURRENT TIME. THERE COULD EVEN BE A THREAT OF NORTHWEST FLOW WIND STORMS IF THE GFS HAS THE RIGHT IDEA ABOUT THE UPPER FLOW PATTERN BY THE END OF THE WEEK. ONLY MINOR CHANGES WERE MADE TO MOS TEMPS AND POPS...MAINLY TAKING MINI ENSEMBLE AVERAGES OF THE VARIOUS GUIDANCE FIGURES. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 87 70 / 50 30 40 20 WACO, TX 87 70 89 70 / 50 40 40 20 PARIS, TX 85 70 86 70 / 40 20 40 20 DENTON, TX 86 68 86 69 / 40 20 40 20 MCKINNEY, TX 85 69 86 69 / 40 20 40 20 DALLAS, TX 86 69 87 70 / 50 30 40 20 TERRELL, TX 86 71 86 71 / 60 30 40 20 CORSICANA, TX 86 72 88 71 / 60 30 40 20 TEMPLE, TX 88 71 90 71 / 50 40 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 28, 4:30 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT MON JUN 28 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 430 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. THE BEST CHANCES WILL BE NEAR A BOUNDARY JUST SOUTH AND SOUTHEAST OF THE DALLAS/FORT WORTH METROPLEX. CHANCES WILL CONTINUE TONIGHT... MAINLY SOUTH OF THE I-20 CORRIDOR. THE PRIMARY THREATS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. COMBINED WITH RECENT RAINS...ANY HEAVY RAIN DURING THE NEXT 24 HOURS MAY QUICKLY RESULT IN FLOODING ISSUES IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN... THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS AREAWIDE ON TUESDAY. SLIGHT CHANCES WILL LINGER WEDNESDAY AND THURSDAY...BEFORE CHANCES IMPROVE SOMEWHAT IN TIME FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:24 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jun 28, 10:39 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 28, 1:07 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Jun 28, 1:08 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| Jun 28, 1:19 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Hopkins, Hunt | 4 hr |
| Jun 28, 1:33 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Stephens | 4 hr |
| Jun 28, 2:15 PM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.